[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 6, Number 18 (Autumn 2012) ::
IJT 2012, 6(18): 681-685 Back to browse issues page
Demographic Information and Clinical and Laboratory Findings in Acetaminophen Poisoning Cases in Rasht, Iran, in 2008
Alireza Badsar *, Morteza Rahbar Taramsari, Nozar Sotodeh Foumani, Hannan Ebrahimi, Morteza Fallah Karkan
Department of Forensic Medicine and Toxicology, Guilan University of Medical Sciences, Guilan, Iran.
Abstract:   (6990 Views)
Background: Acetaminophen is widely used as an analgesic and antipyretic drug and it is a frequent cause of acute drug poisoning.This study was carried out to investigate the demographic information and clinical and laboratory findings in acetaminophen poisoning patients referred to “17 Shahrivar” and “Razi” educational hospitals, Rasht.
Methods: In this retrospective cross-sectional study, 125 patients with acetaminophen poisoning were studied. Descriptive data were analyzed by SPSS software.
Results: 90 of the patients were women and the mean age of the patients was 21.5±9.06 years. Also, 72.8% of the patients were from urban areas and most of the patients (67.2%) lived in Rasht. Spring was the most common season for the incidence of poisoning. Suicide was the most common pattern of poisoning (91.2%). The mean time interval between poisoning and use of antidote N-acetylcysteine was 4.94±3.5 hours. The most common cause of delayed administration of antidote was failure in diagnosis of poisoning. Overall, 31.2% of the patients had no significant clinical manifestations. In other patients, nausea (50.4%) was the most common clinical symptom. The most common abnormal laboratory findings were prolonged prothrombin time and international normalized ratio (29%). Liver aminotransferases were elevated only in 18% of the patients.
Conclusion: Poisoning with acetaminophen was mainly found in women, 12-20 years of age, in urban areas and spring season. Suicide was the main reason of poisoning. Regarding the most common cause of delay in antidote therapy (failure in poisoning diagnosis), establishment of a toxicology laboratory in Guilan province can help the better management of poisoned patients.
Keywords: Acetaminophen, Poisoning, Rasht, Suicide.
Full-Text [PDF 40 kb]   (1221 Downloads)    
Type of Study: Research | Subject: Special
Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Badsar A, Rahbar Taramsari M, Sotodeh Foumani N, Ebrahimi H, Fallah Karkan M. Demographic Information and Clinical and Laboratory Findings in Acetaminophen Poisoning Cases in Rasht, Iran, in 2008. IJT. 2012; 6 (18) :681-685
URL: http://ijt.arakmu.ac.ir/article-1-153-en.html
Volume 6, Number 18 (Autumn 2012) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.051 seconds with 794 queries by yektaweb 3461